MAUDE Adverse Event Report: ETHICON INC. MCRYL+ UD 27IN 3-0 S/A KS; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ UD 27IN 3-0 S/A KS; SUTURE, ABSORBABLE, SYNTHETIC
Model Number MCP523H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device batch, and no non-conformance's were identified.Summary: it was received for analysis an empty opened foil, a detached needle and a dispensed suture of product.During the visual inspection of the needle the swage and attachment area were noted to be as expected.The barrel hole of the needle was examined and no suture remnant was noted.The suture was examined, and the insertion did not meet the requirement.Per the sample condition, the assignable cause of the performance pull off suture needle is a short insertion.This defect is caused because the insertion of the suture in the needle was insufficient from keep the needle/suture union during transportation or use.
 
Event or Problem Description
It was reported that the patient underwent a c-section procedure on (b)(6) 2020 and the suture was used.During procedure, the needle popped off of the device.A similar device was used to complete the case with no patient consequences.

Brand Name
MCRYL+ UD 27IN 3-0 S/A KS
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9809301
Report Number2210968-2020-01865
Device Sequence Number2704139
Product Code GAM
UDI-Device Identifier10705031046627
UDI-Public10705031046627
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberMCP523H
Device Catalogue NumberMCP523H
Device Lot NumberMKK993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2020
Initial Report FDA Received Date03/09/2020
Patient Sequence Number1